MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. ANTERIOR HIP PACK PGYBK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. ANTERIOR HIP PACK PGYBK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10563
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed due to a retrospective review of complaints.This complaint has been reopened for further investigation.A user facility medwatch report (#4900240000-2021- 8091) was received reporting a small hair found in blue small basin from inside deroyal surgical supply pack.Field contaminated.Blue basin and everything inside was thrown out and replaced.Irrisept and lg of vanc to surgical wound per physician.Iv run for 24 hrs.The sample was not returned it was thrown away by the user facility.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Small hair found in blue small basin from inside deroyal surgical supply pack.Field contaminated.Blue basin and everything inside was thrown out and replaced.Irrisept and lg of vanc to surgical wound per physician.Iv run for 24 hrs.(anterior hip pack pgybk).
 
Additional Manufacturer Narrative
Potential root cause: it was determined, but not limited to, possible employee failure to identify debris, possible dress code violation, lack of lab coat cleanliness, cleaning process not followed or inadequate, exposed product in warehouse, natural occurring static, equipment has loose particulate, inadequate customer satisfaction follow-up, possible inadequate controls identified, possible inadequate assembly methods/instructions, and debris contained in vendor supplied items.The following corrective actions have taken place: manufacturing personnel were retrained on the dress code procedure (corp.Prc.079) and cleaning procedure (corp.Prc.086), quality control specialist started conducting routine walk-throughs in raw material storage areas to identify any potentially exposed product, manufacturing personnel were instructed to wipe down production lines after every order, sub-assemblies were created to place all items potentially containing/attracting lint together prior to final assembly, supplier corrective action request (scar) was issued to the lab coat supplier, robust hairnets will be sourced as available, and added additional guidance to the manufacturing instructions to indicate that these products have had reports of debris to increase scrutiny during the assembly process.The deroyal sales representative conducted an initial site visit on (b)(6) 2021 in regards to reported complaints of contamination (hair and debris) in procedure trays and collected various defective product samples.The samples were provided in bulk and were not able to be correlated to the corresponding reported quality events.The sales representative performed a follow-up visit on (b)(6) 2021, and the customer agreed to individually bag each separate complaint sample in the future.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
ANTERIOR HIP PACK PGYBK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key12258402
Report Number3005011024-2021-00010
Device Sequence Number5002164
Product Code LRO
UDI-Device Identifier00749756363983
UDI-Public00749756363983
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number89-10563
Device Catalogue Number89-10563
Device Lot Number54368151
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1